Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Jan 30, 2013, 12:08 PM EST for Cherokee County, Clay County, North Carolina; Monroe County, Polk County, Tennessee. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 12:08 PM EST (17:08 UTC)
- Expired
- Jan 30, 2013, 12:45 PM EST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Clay County, NC, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 12:20 PM EST | TSTM WND DMG | Culberson, NC | NUMEROUS TREES DOWN. |
| Jan 30, 12:20 PM EST | TSTM WND GST 50 | 10 Wsw Murphy, NC | 4 MILES EAST OF THE TENNESSEE STATE LINE. |
| Jan 30, 12:25 PM EST | TSTM WND DMG | Hiawasse Dam, NC | SEVERAL TREES AND POWER LINES DOWN. |
| Jan 30, 12:35 PM EST | TSTM WND DMG | Murphy, NC | SEVERAL TREES AND POWER LINES DOWN. |
| Jan 30, 12:35 PM EST | HAIL 0.75 | 4 Nw Brasstown, NC | |
| Jan 30, 12:50 PM EST | TSTM WND DMG | Andrews, NC | SEVERAL TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 5:51 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
459
WFUS54 KMRX 301708
TORMRX
NCC039-043-TNC123-139-301745-
/O.NEW.KMRX.TO.W.0002.130130T1708Z-130130T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 PM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
EASTERM MONROE COUNTY IN EAST TENNESSEE...
EASTERN POLK COUNTY IN EAST TENNESSEE...
* UNTIL 1245 PM EST
* AT 1205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF MCCAYSVILLE...OR 11 MILES SOUTH OF DUCKTOWN. DOPPLER
RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUCKTOWN...MURPHY...ANDREWS...COPPERHILL...HOT HOUSE...CULBERSON...
TURTLETOWN...HIAWASSE DAM...VIOLET...COKER CREEK...UNAKA...
MARBLE...CITICO AND TOPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR
VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER.
&&
LAT...LON 3550 8411 3544 8399 3541 8401 3537 8400
3535 8403 3524 8399 3522 8395 3526 8384
3525 8374 3526 8371 3523 8368 3516 8373
3515 8365 3498 8399 3498 8451
TIME...MOT...LOC 1707Z 217DEG 49KT 3491 8444
$$
DH2 follow-up statements
358
WWUS54 KMRX 301730
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 PM EST WED JAN 30 2013
NCC039-043-TNC123-139-301745-
/O.CON.KMRX.TO.W.0002.000000T0000Z-130130T1745Z/
CHEROKEE NC-CLAY NC-MONROE TN-POLK TN-
1230 PM EST WED JAN 30 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EST FOR POLK...
MONROE...CLAY AND CHEROKEE COUNTIES...
AT 1227 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HIAWASSE DAM...OR
7 MILES WEST OF MURPHY...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MURPHY...ANDREWS...COKER CREEK...UNAKA...MARBLE...CITICO AND
TOPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3550 8411 3544 8399 3541 8401 3537 8400
3535 8403 3524 8399 3522 8395 3526 8384
3525 8374 3526 8371 3523 8368 3516 8373
3515 8365 3498 8399 3498 8451
TIME...MOT...LOC 1730Z 221DEG 49KT 3511 8412
$$
DH533
WWUS54 KMRX 301740
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1240 PM EST WED JAN 30 2013
TNC139-301750-
/O.CAN.KMRX.TO.W.0002.000000T0000Z-130130T1745Z/
POLK TN-
1240 PM EST WED JAN 30 2013
...THE TORNADO WARNING FOR POLK COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
LAT...LON 3521 8429 3522 8433 3550 8411 3544 8399
3541 8401 3537 8400 3535 8403 3524 8399
3522 8395 3526 8384 3526 8371 3523 8368
3516 8373 3515 8365 3498 8399 3498 8432
TIME...MOT...LOC 1740Z 221DEG 49KT 3516 8399
$$
NCC039-043-TNC123-301745-
/O.CON.KMRX.TO.W.0002.000000T0000Z-130130T1745Z/
CHEROKEE NC-CLAY NC-MONROE TN-
1240 PM EST WED JAN 30 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EST FOR
MONROE...CLAY AND CHEROKEE COUNTIES...
AT 1236 PM EST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR MURPHY...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ANDREWS...MARBLE...TOPTON AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3521 8429 3522 8433 3550 8411 3544 8399
3541 8401 3537 8400 3535 8403 3524 8399
3522 8395 3526 8384 3526 8371 3523 8368
3516 8373 3515 8365 3498 8399 3498 8432
TIME...MOT...LOC 1740Z 221DEG 49KT 3516 8399
$$
DHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Jan 30, 11:25 AM EST, 43 minutes earlier.
Area forecast discussion, Jan 30, 11:25 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1125 AM EST WED JAN 30 2013
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT OVER MIDDLE TN...WITH
UNSEASONABLY WARM AND MOIST AIR REMAINING AHEAD OF IT. AREA RADARS
REVEAL A LARGE AREA OF SHOWERS OVER THE FORECAST AREA...WITH SOME
EMBEDDED TSTORMS ON ITS FRONT EDGE ALONG THE FOOTHILLS OF THE
SOUTHERN APPALACHIANS. A HIGHLY AMPLIFIED UPPER-LEVEL TROUGH OVER
THE PLAINS WILL CONTINUE TO SWING EASTWARD THIS AFTERNOON...AND WILL
CONTINUE TO GENERATE AN EXTENSIVE AREA OF SHOWERS OVER THE FORECAST
AREA AS THE COLD FRONT SLOWLY MOVES THROUGH. MODELS INDICATE THAT
ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE OVER THE FORECAST AREA
THIS AFTERNOON...SO THINK A FLOOD WATCH WOULD BE PRUDENT WITH THE
GROUND ALREADY SATURATED FROM RAINFALL EARLIER THIS MONTH. AS FOR
THE WIND ADVISORIES/WARNINGS...IT APPEARS THAT WINDS MAY NOT REACH
ADVISORY CRITERIA OUTSIDE OF ANY CONVECTIVE ACTIVITY ON THE LEADING
EDGE OF THE PRECIP...BUT WILL LET THE WIND ADVISORY CONTINUE THROUGH
THE AFTERNOON JUST IN CASE.
OVERALL...WILL PLAN TO UPDATE THE FORECAST ISSUE A FLOOD WATCH AREA
WIDE TO ACCOUNT FOR THE ADDITIONAL RAINFALL EXPECTED THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 32 45 28 40 / 100 40 10 20 10
KNOXVILLE AIRPORT, TN 69 31 41 24 36 / 100 60 10 40 10
OAK RIDGE, TN 69 31 41 23 34 / 100 60 10 30 10
TRI CITIES AIRPORT, TN 67 30 37 22 30 / 100 80 10 50 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
FLOOD WATCH UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...NORTHWEST MONROE...ROANE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...SEQUATCHIE.
VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON.
FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: SCOTT.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...WISE.
&&
DMGHazardous weather outlook, Jan 30, 4:38 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 438 AM EST WED JAN 30 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 438 AM EST WED JAN 30 2013 /338 AM CST WED JAN 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG AND DAMAGING WINDS ARE EXPECTED TODAY AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST NORTHEAST ACROSS THE CUMBERLAND PLATEAU AND SEQUATCHIE VALLEY THIS MORNING... AND PROGRESS EASTWARD THROUGH THE VALLEY COUNTIES AND INTO THE SOUTHERN APPALACHIANS BY THIS AFTERNOON. DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE THE MAIN THREATS WITH THESE STORMS. A TORNADO WATCH AND WARNINGS MAY BE REQUIRED FOR THE FORECAST AREA LATER THIS MORNING. FOR MORE INFORMATION...PLEASE ALSO SEE OUR HIGH WIND WARNING AND WIND ADVISORY PRODUCT. MUCH COLDER AIR FLOWS INTO THE REGION TONIGHT WITH A CHANCE OF A LIGHT SNOW ACCUMULATION ACROSS THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING THE SMOKY MOUNTAINS. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES COULD OCCUR IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WEAK FAST MOVING SYSTEM MAY BRING SOME LIGHT SNOW MAINLY TO THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THURSDAY NIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE IN THE HIGHER ELEVATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON. TG
In the hours before
Special weather statement, Jan 30, 9:24 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 924 AM EST WED JAN 30 2013 TNZ067>069-071-073-084>086-301530- KNOX TN-LOUDON TN-MCMINN TN-MEIGS TN-NORTH SEVIER TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN- 924 AM EST WED JAN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...MONROE... MEIGS...MCMINN...KNOX...LOUDON AND ROANE COUNTIES UNTIL 1030 AM EST... AT 924 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEETWATER...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOUDON...LENOIR CITY...MARYVILLE...ALCOA...KNOXVILLE...FARRAGUT...EAGLETON VILLAGE... PAINT ROCK...PHILADELPHIA...GREENBACK...FRIENDSVILLE...CLOVER HILL... KARNS...BEARDEN...WILDWOOD...POWELL...LAKE FOREST...SEYMOUR...HALLS AND KIMBERLIN HEIGHTS. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. DH
Local storm report, Jan 30, 9:29 AM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
929 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
01/30/2013 HAMILTON TN 911 CALL CENTER
2 TREES DOWN.
&&Special weather statement, Jan 30, 9:36 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 936 AM EST WED JAN 30 2013 VAZ002-301515- WISE VA- 936 AM EST WED JAN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CITY OF NORTON AND WISE COUNTIES UNTIL 1015 AM EST... AT 933 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNCH...OR 8 MILES SOUTHWEST OF WHITESBURG...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NORTON...WISE... PARDEE...COEBURN...POUND AND ST. PAUL. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 17
Special weather statement, Jan 30, 9:52 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 952 AM EST WED JAN 30 2013 TNZ015-016-VAZ005-301530- HANCOCK TN-HAWKINS TN-SCOTT VA- 952 AM EST WED JAN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...HAWKINS AND HANCOCK COUNTIES UNTIL 1030 AM EST... AT 951 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG STONE GAP TO SNEEDVILLE...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ROGERSVILLE...GATE CITY...SURGOINSVILLE...WEBER CITY...KLONDIKE...MCCLOUD...KYLES FORD...KEPLER...DUFFIELD...OKOLONA...CHURCH HILL...MOUNT CARMEL... CLINCHPORT...FORT BLACKMORE...DUNGANNON...NICKELSVILLE AND HILTONS. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 17
Local storm report, Jan 30, 9:58 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
958 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD PIKEVILLE 35.61N 85.20W
01/30/2013 BLEDSOE TN 911 CALL CENTER
FEW ROADS CLOSED DUE TO HEAVY RAINS.
&&Local storm report, Jan 30, 11:53 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1153 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM NON-TSTM WND DMG ELIZABETHTON 36.34N 82.23W
01/30/2013 CARTER TN BROADCAST MEDIA
TREE DOWN IN THE BILTMORE COMMUNITY.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:36 AM EST | Flood Watch | MRX | Cherokee, Clay | 10 hr |
| Jan 30, 12:45 PM EST | Tornado Warning | MRX | Cherokee, Clay | 30 min |
| Jan 30, 1:12 PM EST | Areal Flood Advisory | MRX | Cherokee, Clay | 4 hr |
| Jan 30, 5:02 PM EST | Areal Flood Warning | MRX | Cherokee, Clay | 6 hr |
| Jan 30, 6:31 AM EST | Severe Thunderstorm Warning | MRX | Morgan, Scott | 59 min |
| Jan 30, 6:41 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 64 min |
| Jan 30, 7:53 AM EST | Tornado Warning | MRX | Bledsoe, Marion, Sequatchie | 52 min |
| Jan 30, 8:03 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott, Union | 57 min |
| Jan 30, 8:12 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 63 min |
| Jan 30, 8:17 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 43 min |
| Jan 30, 8:20 AM EST | Severe Thunderstorm Warning | MRX | Claiborne | 55 min |
| Jan 30, 8:48 AM EST | Severe Thunderstorm Warning | MRX | Hancock | 57 min |
| Jan 30, 9:13 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Marion, Meigs | 47 min |
| Jan 30, 9:14 AM EST | River Flood Warning | MRX | Cocke | 45 hr |
| Jan 30, 10:05 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 7 hr |
| Jan 30, 10:48 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more | 5 hr |
| Jan 30, 11:02 AM EST | Areal Flood Advisory | MRX | Blount, Monroe, Polk | 6 hr |
| Jan 30, 12:54 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier | 4 hr |
| Jan 30, 2:25 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hawkins, Sullivan, Washington | 4 hr |
| Jan 30, 3:05 PM EST | Areal Flood Advisory | MRX | Carter, Johnson, Unicoi | 4 hr |
| Jan 30, 3:25 PM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 39 hr |
| Jan 30, 3:26 PM EST | Flash Flood Warning | MRX | Sevier | 4 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Hamilton | 39 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Grainger, Hancock | 46 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 59 hr |
| Jan 30, 4:10 PM EST | River Flood Warning | MRX | Hawkins, Sullivan | 39 hr |
| Jan 30, 4:26 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more | 3 hr |
| Jan 30, 5:18 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier | 3 hr |
| Jan 30, 6:02 PM EST | Areal Flood Warning | MRX | Carter, Claiborne, Cocke, Grainger, Greene, Hamblen and 9 more | 6 hr |
Nearby
Tornado Warnings in North Carolina, 2013Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.